Feeling poorly if late taking steroids

anniesmum
anniesmum Member Posts: 102
edited 22. Jul 2010, 03:40 in My Child Has Arthritis
Hi there - i have noticed that Annie feels really rough and generally off it if we are late giving her the steroids - does anyone know if that is because her body needs them as she has to be taken off them slowly or could it be that the JIA is still rumbling. I am worrying because we start reducing the steroids very slowly in a few weeks and hoping the mtx will work. Thanks for any advice. Lucy

Comments

  • scattered
    scattered Member Posts: 326
    edited 30. Nov -1, 00:00
    Steroids are best taken in the morning to mimic the bodiess natural cortisone production. If she has been taking high doses of steroids the chances are her body has stopped producing it's own cortisone and needs the steroids to get through the day. Hence why it's important that they are given at the same time everyday.

    You'll reduce them very slowly so her body will be kick-started into making it's own cortisone again. Reducing them too quickly can cause bad responces and can also make her arthritis go into flare.